Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 43, NWS Pittsburgh, PA

June 12, 2002Noble County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2002, 7:16 PM EDT for Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2002, 7:16 PM EDT (23:16 UTC)
Expired
Jun 12, 2002, 10:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 122316
FFWPBZ
OHC121-130215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
713 PM EDT WED JUN 12 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOBLE COUNTY IN OHIO

* UNTIL 1015 PM EDT

* AT 713 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 1.5 TO    
  2.0 INCHES OF RAIN HAS FALLEN OVER AN AREA JUST NORTHEAST OF       
  CALDWELL NEAR SARAHSVILLE AND EAST UNION ALONG STATE ROUTE 78.
  THIS STORM HAS BEEN MOVING VERY SLOWLY TO THE EAST.

* OTHER LOCATIONS IN THE WARNING INCLUDE...FREDERICKSDALE.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:40 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 12, 3:40 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
340 PM EDT WED JUN 12 2002

BIGGEST FORECASTING HEADACHE THROUGH THE WEEKEND IS TRYING TO IRON
OUT TIMING AND PLACEMENT OF THE PRECIPITATION. TONIGHT FRONT WILL
CONTINUE TO SAG SOUTHWARDS CONFINING THE JUICY AND MORE UNSTABLE AIR
IN MY SOUTHERN ZONES. I EXPECT ANY...IF NOT ALL...OF THE ACTIVITY
OVERNIGHT TO BE IN THIS AREA.

TOMORROW SOME DIFFERENCE BEGIN TO APPEAR IN THE MODEL SOLUTIONS.
MESO-ETA WANTS TO DRIVE THE FRONT NORTHWARD AND DEVELOP A WEAK WAVE
ALONG THIS FRONT. AS THE FRONT MOVES NORTHWARD DURING THE MORNING
HOURS THE MESO-ETA IS FOCUSING ITS ATTENTION JUST NORTH OF THE FRONT
ACROSS MY NORTHERN CWA. IT IS SHOWING GOOD FORCING AND INSTABILITY
IN THESE AREAS AS WELL AS NOSING IN A CURVED JET MAX. THE PART THAT
IS A BIT CONFUSING IS IT STILL CONFINES THE HEAVIER QPF TO THE
SOUTH. THIS HIGHER SOUTHERN QPF FALLS MORE IN LINE WITH THE AVN
SOLUTION.

THE AVN WANTS TO KEEP A SLIGHTLY DEEPENING LOW AND SLOWLY MOVE IT
ACROSS SOUTHERN OHIO TOMORROW. THE AVN SHOWS A BROAD SWATH OF HIGHER
QPF INTO THURSDAY NIGHT ACROSS MOST OF MY CWA. THURS NIGHT IS WHEN
THE THREAT FOR HEAVY RAIN AND FLOODING IS AT ITS GREATEST. THE
MESO-ETA HOWEVER WANTS TO PLACE THE SFC LOW FURTHER NORTH AND BRING
THE CF THROUGH A BIT SLOWER THE AVN. IT ALSO IS KEEPING THE HIGHER
QPF FURTHER TO THE EAST. AT THIS POINT I WILL STAY IN THE MIDDLE OF
THE ROAD AS THIS CONTINUES TO BE A COMPLEX SYSTEM TO GET A GOOD HOLD
ON.

THE ACTIVITY SHOULD BECOME MORE SCATTERED ON FRIDAY WITH LOW TOP TRW
POSSIBLE...ESPECIALLY IN THE AFTERNOON.

THE WEEKEND IS NOT LOOKING VERY NICE AS THE AVN BRINGS THE OCCLUDED
LOW ACROSS THE NORTH AND DRIFTS IT SLOWLY NORTHEAST BY SATURDAY
NIGHT. WILL STILL SEE A RISK FOR TRW ON SUNDAY...THEN A BREAK ON
MONDAY.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

RRR

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.